Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 128, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Oct 6, 2016, 4:47 PM CDT for Hardeman County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2016, 4:47 PM CDT (21:47 UTC)
- Expired
- Oct 6, 2016, 7:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Hardeman County, TX
The radar
The Altus AFB radar (KFDR), 85 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2679 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
920
WGUS54 KOUN 062147
FFWOUN
TXC197-070045-
/O.NEW.KOUN.FF.W.0128.161006T2147Z-161007T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
447 PM CDT THU OCT 6 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN HARDEMAN COUNTY IN NORTHERN TEXAS...
* UNTIL 745 PM CDT
* AT 444 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. RADAR ESTIMATES 2 TO 3 INCHES
OF RAIN HAS FALLEN IN THE PAST HOUR NORTH AND NORTHWEST OF
GOODLETT. ADDITIONAL STORMS PRODUCING HEAVY RAIN ARE APPROACHING
THE SAME AREA AND WILL INCREASE THE RISK OF FLASH FLOODING.
* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
HARDEMAN COUNTY.
LAT...LON 3449 10000 3453 9987 3445 9979 3445 9978
3439 9982 3432 10000
$$
..SPEG.What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Oct 6, 2:48 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Oct 6, 2:48 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Norman OK
248 PM CDT THU OCT 6 2016
.DISCUSSION...
A few storms have formed this afternoon near the Kansas and Oklahoma
border along and north of an outflow boundary. Farther west, a
few weak radar returns in western Oklahoma are associated
with increasing cloud cover & along an 9-85h moisture gradient.
Several HRRR runs develop storms across southwest/west central
Oklahoma this afternoon with increasing coverage as storms move
eastward through the early evening. Additional storms are expected
to form along a cold front in northwest/north central Oklahoma by
early evening.
35-40 kts of deep layer shear and moderate to high instability should
result in several severe storms, with the best chance during the
late afternoon and early evening. The best tornado
potential appears to be across far north central Oklahoma/southern
Kansas along and near a retreating outflow boundary (back winds &
lower LCL).
Storms will continue to form along a cold front during the evening
and overnight with a risk of hail and damaging winds. Showers
and storms may linger for several hours behind the surface front
as elevated instability will be around 500 J/KG.
Showers and storms will clear southern Oklahoma and north Texas by
mid to late Friday morning.
Showers and thunderstorm chances will increase Sunday into Monday
as a trough lifts across the central Plains.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 50 65 45 73 / 80 0 0 0
Hobart OK 51 65 44 72 / 70 10 0 0
Wichita Falls TX 55 67 48 75 / 90 30 0 0
Gage OK 44 66 40 75 / 10 0 0 0
Ponca City OK 48 66 40 74 / 80 0 0 0
Durant OK 60 70 53 79 / 90 30 0 0
&&
.OUN Watches/Warnings/Advisories...
OK...Flood Watch until midnight CDT tonight for OKZ007-008-012-013-
020.
TX...None.
&&Hazardous weather outlook, Oct 6, 11:46 AM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1146 AM CDT THU OCT 6 2016 OKZ004>048-050>052-TXZ083>090-071700- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1146 AM CDT THU OCT 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF NORTHERN INTO CENTRAL AND SOUTHWEST OKLAHOMA AS WELL AS A PORTION OF WESTERN NORTH TEXAS LATE THIS AFTERNOON AND TONIGHT. LOCATION... THE SLIGHT RISK COVERS LOCATIONS SOUTH OF A LINE FROM ALVA... TO CHEYENNE AND NORTH OF A LINE FROM CROWELL AND WICHITA FALLS TEXAS... TO PAULS VALLEY AND SEMINOLE OKLAHOMA. THIS INCLUDES PLACES LIKE OKLAHOMA CITY METRO... LAWTON... CLINTON... AND ENID. TIMING... THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE FROM 4 PM TO 2 AM. IMPACTS... THE MAIN IMPACTS WILL BE HAIL TO THE SIZE OF GOLF BALLS... DAMAGING WIND GUSTS TO 70 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. A LOW RISK OF A TORNADO OR TWO WILL ALSO BE POSSIBLE... IN PARTS OF NORTH CENTRAL OKLAHOMA FROM 4 PM TO 9 PM. HEAVY RAIN AND FLOODING WILL ALSO BE A CONCERN. DISCUSSION... ADDITIONAL THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND TONIGHT AS A COLD FRONT MOVES ACROSS THE REGION. STORMS ARE EXPECTED TO INITIALLY DEVELOP AHEAD OF THE FRONT IN PARTS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS THEN BECOMING MORE WIDESPREAD AND SHIFTING SOUTHEAST AS THE COLD FRONT MOVES ACROSS THE REGION. SOME STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN CONCERNS. THERE COULD ALSO BE A BRIEF PERIOD OF TIME LATE THIS AFTERNOON AND EVENING OF A LOW RISK FOR A TORNADO OR TWO WHEN STORMS COULD INITIALLY BE INDIVIDUAL SUPERCELLS BEFORE EVOLVING INTO LINE SEGMENTS. THE HIGHEST POTENTIAL FOR THIS WILL BE IN PARTS OF NORTH CENTRAL OKLAHOMA. SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO EARLY FRIDAY BUT THE POTENTIAL FOR SEVERE STORMS WILL DECREASE OVERNIGHT. .SPOTTER AND EMERGENCY MANAGEMENT INFORMATION STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREAS SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS THROUGH THIS EVENING. .HEAVY RAIN... IN ADDITION TO THE SEVERE STORMS... HEAVY RAIN LEADING TO FLOODING WILL BE A CONCERN... ESPECIALLY IN PARTS OF NORTH CENTRAL OKLAHOMA WHICH RECEIVED SEVERAL INCHES OF RAIN THIS MORNING. A FLOOD WATCH IS IN EFFECT FOR LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .THUNDERSTORMS... THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS SOUTHERN OKLAHOMA AND NORTH TEXAS FRIDAY MORNING. SEVERE WEATHER IS NOT EXPECTED. THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF NORTHERN OKLAHOMA SUNDAY AND MONDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Oct 6, 3:36 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
336 PM CDT THU OCT 6 2016
OKZ033-062100-
HARMON OK-
336 PM CDT THU OCT 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARMON COUNTY UNTIL 400
PM CDT...
AT 334 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
HOLLIS...MOVING NORTHEAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3480 9973 3460 9967 3451 9985 3453 9987
3454 9987 3458 9993 3458 9995 3456 9997
3456 9999 3457 10000
TIME...MOT...LOC 2034Z 233DEG 23KT 3456 9991
..SPEG.Local storm report, Oct 6, 4:00 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
400 PM CDT THU OCT 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 2 S HOLLIS 34.66N 99.92W
10/06/2016 E1.75 INCH HARMON OK PUBLIC
&&
JPIKELocal storm report, Oct 6, 4:16 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
416 PM CDT THU OCT 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND GST 3 W GOODLETT 34.34N 99.94W
10/06/2016 M58 MPH HARDEMAN TX MESONET
&&
JPIKESpecial weather statement, Oct 6, 4:36 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 436 PM CDT THU OCT 6 2016 OKZ007-062145- GRANT OK- 436 PM CDT THU OCT 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT COUNTY UNTIL 445 PM CDT... AT 433 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF RENFROW...MOVING NORTHEAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF QUARTERS... WIND GUSTS TO 40 MPH... LOCATIONS IMPACTED INCLUDE... RENFROW. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3684 9766 3684 9781 3700 9771 3700 9747 TIME...MOT...LOC 2133Z 226DEG 27KT 3688 9772 11
Special weather statement, Oct 6, 4:40 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
440 PM CDT THU OCT 6 2016
OKZ021-034-062200-
GREER OK-BECKHAM OK-
440 PM CDT THU OCT 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GREER AND
SOUTHEASTERN BECKHAM COUNTIES UNTIL 500 PM CDT...
AT 439 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF DELHI...MOVING EAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
LAT...LON 3518 9976 3533 9938 3512 9937 3511 9941
3509 9939 3509 9937 3506 9937 3501 9969
TIME...MOT...LOC 2139Z 251DEG 27KT 3512 9964
..SPEG.Special weather statement, Oct 6, 4:47 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 447 PM CDT THU OCT 6 2016 OKZ007-062200- GRANT OK- 447 PM CDT THU OCT 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT COUNTY UNTIL 500 PM CDT... AT 445 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RENFROW...MOVING NORTHEAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF QUARTERS... WIND GUSTS TO 40 MPH... LOCATIONS IMPACTED INCLUDE... RENFROW. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3689 9762 3691 9777 3700 9770 3700 9746 TIME...MOT...LOC 2145Z 220DEG 28KT 3694 9766 11
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 7:10 PM CDT | Special Weather Statement | OUN | Knox | 35 min |
| Oct 5, 7:26 PM CDT | Special Weather Statement | OUN | Baylor | 49 min |
| Oct 5, 7:50 PM CDT | Special Weather Statement | OUN | Baylor | 25 min |
| Oct 6, 3:24 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 51 min |
| Oct 6, 4:12 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 48 min |
| Oct 6, 4:57 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman, Wilbarger | 48 min |
| Oct 6, 5:44 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman, Wilbarger | 46 min |
| Oct 6, 6:13 PM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 47 min |
| Oct 6, 6:29 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 46 min |
| Oct 6, 6:57 PM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 48 min |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.